Jump to content
Important Survey - Please Participate ×

How do I withdraw 5% a week from Clonazepam water titration?


[Ho...]

Recommended Posts

Help! I've been mixing .25mg into 50ml water and withdrawing half ml every day which I calculated to be 7% per week however, I have found that my anxiety has been increasing. I've been told that C shouldn't be reduced by more than 5% a week.  I would like to continue to cut daily as I think it may be a more gentler way of tapering but, how on earth do I manage such small cuts? I have a 5ml syringe. Why does such a small amount of medication cause such anxiety? Thanks to anyone who can help me.
Link to comment
Share on other sites

Hi Howdie,

 

At that rate it would take you 140 days to get off. I'm a big advocate of going slow, but at the same time, you've got to weigh the pros and cons of just getting off the drug and allowing your body to heal completely.

 

Remember too, that a taper will not necessarily be sx-free, but tolerable. I know first-hand how awful the anxiety feels. But is it manageable so you can get off the K faster?

 

-P-

Link to comment
Share on other sites

Hello Princezz, no you are right.  I need to stick with what I am doing, it's just the anxiety can be horrendous at times, well a lot of the time actually.
Link to comment
Share on other sites

Howdie,

 

I agree with princezz. As Dr. Ashton says, true healing can only happen once you're off the benzos. But if your symptoms become unmanageable, you could hold the dose you're on for a few days or a week to see if you feel better then resume your taper. I think it's best to follow your body. If it's screaming, I'd listen to it. There's no harm in holding for a short time.

Link to comment
Share on other sites

Hope1962 and Princezz, can I just ask, would you say my current taper is too slow?  I just so want to get off of this drug. I am cutting at 7 per cent a week, another 93 days to go.  I think about it constantly. Should I try and speed the taper up? Part of me thinks, well, I have bad anxiety anyway, why don't I just get off say over a period of about a month and be done with. I'm on about .2275 at the moment, cutting daily by, as far as I can get it .0025, so 0175 weekly.  Or if I did cut quickly, am I in danger of protracted withdrawal symptoms after I have finished. I so wish I had never set eyes on the dr whio prescribed this to me!
Link to comment
Share on other sites

Hi Howdie,

 

I like the sound of 7% per week. I don't think that's too slow. It sounds very sensible. I understand your desire to want to go faster but you could be setting yourself up for protracted w/d. We don't recommend that.

 

The rate you're tapering sounds perfect, Howdie. I wouldn't speed it up. In fact, many people slow it down the lower they get. I would also stress that if you're having symptoms that are unmanageable, try holding for a short time. In my opinion it's not a good idea to push through symptoms.

 

If you want to slow down, you can simply make a cute less often. Instead of every day, make it every other day, or ever third day. That's the easiest way to slow it down.

Link to comment
Share on other sites

I know it does. I probably wont be done my taper until October of next year!!! But I know this is the best route. I don't want to have to go through more discomfort than is necessary.

 

You're doing great, Howdie, Hang in there. BenzoBuddies will help you every step of the way. You're not alone.

Link to comment
Share on other sites

Thanks Hope1962, sometimes you feel so alone though. I really am so grateful for Benzo Buddies support. Don't know what I would have done without people like you. Are you managing to work through your taper? Ive got to make a decision today to turn to work full time or to stay off and put a claim in for Income Protection insurance.......they might even not pay! But part of me feels that I need the distraction of work, but then some days the anxiety is so high that work is almost impossible.
Link to comment
Share on other sites

I understand feeling alone in this. It's very hard for others to understand. I hope you can keep working Howdie. I think distraction is the best treatment for w/d symptoms.
Link to comment
Share on other sites

Thanks Hope1962, I've decided to try and brace the worst and work through it. I just hope it's the right decision but I can't stand the thoughtnof being at home all day doing nothing.
Link to comment
Share on other sites

I've found that those who continue to work through their tapers seem to handle things better. I think it's because of a different mind set. You HAVE to keep yourself grounded if you're working. At home, if you end up sort of sitting around, you tend to focus on ever little sensation.

 

I think this is a wise decision.

Link to comment
Share on other sites

×
×
  • Create New...